I would like to know the answer to that one too. The literature from Pharm companies usually list both, big help that is.
I had a friend on Effexor that lost 45 pounds but was it the depression or the drug?
Thanks for putting the question out there?
noanxiety meds cause any weight gain or loss, its just a fable
fear of weight gain is a popular excuse for not taking them
Great answers. I agree Bear, when people feel better they start to eat except me, I eat when I am happy and I eat when I am sad..........not fair. I am glad I do not have to deal with the bipolar meds.
Some of the bippolar meds are notorious for huge weight gains, we are talking 45-60 lbs. Depakote is an example.
Weight gain is very common at medium or high doses, but not common at 1000mg or less. Fortunately, it does not “sneak up” on you. You will notice a huge increase in appetite first. You want to eat frequently, eat a lot, and even feel hungry just after eating.
I will live with the Antidepression meds if it helps me.
Post Edited (stkitt) : 6/24/2007 7:24:53 PM (GMT-6)
When I first started antidepressants, I had to go through several different ones before finding one that didn't give me any horrid side effects... first the zoloft (which made me feel great mentally, but gave me the twitches... I lost weight on that one, but my doc said I must be the only one LOL), effexor (horrid headaches), welbutrin (made me VERY anxious), and finally the Lexapro. Cymbalta wasn't around then I suppose, because I've never tried it. It's very frustrating to have to go through the trial and error phase, but once you get on one that actually makes you feel better, it will be worth it. Good luck with the meds and let us know how it's going.